Jun 8, 2009
After 19 years of being positive, my T-cells dropped to 225 and my current doctor prescribed Atripla. After 10 days, I have a bad rash on my arms, leg and front of my toros. I stopped the Altripla on the advice of my doctor's assistant (my doctor is on vacation for 2 weeks). I am not taking anything at the moment and the goal is to clear up the rash and then start a new drug program. Any suggestions on what to take? Thank you in advance.
| Response from Dr. McGowan
Thanks for your question>
Rashes after starting Atripla are not uncommon (mild rashes occur in 1 out of ever 5 to 10 people on Atripla). They are mostly mild and will often go away with continued treatment. If they cause fever, or become more extensive or involve the mouth (or mucous membranes) then the drug should be stopped.
Depending on the level of resistance your virus has to other medications, there are still many options for treatment for you. There are currenlt 6 classes of therapy that are active against HIV. Having this kind of drug reaction will not greatly effect your ability to find a new treatment (such as substituting a protease inhibitor for the Sustiva) and get your virus fully suppressed.
Best of luck, Joe
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Pain In Balls After Receiving Oral Sex Sign Of HIV AIDS
- Penis Discharge After Mutual Masturbation Worried I Have HIV
- Thrush After Giving A Bj Worried I Have HIV
- Thrush After Oral Sex With No Protection Does It Mean I Have HIV
- Can You Get Pubic Lice If You Have No Pubic Hair?
- Is Autoimmune Hepatitis Contagious With Sex?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.